MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0725
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Expiration - date not available at the time of reporting.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Device manufacture date - not available at the time of reporting.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A report from the field indicated that during an aneurysm coil embolization procedure, a 5mm x 7cm cashmere 14 (crc14050730/s14303) coil failed to return to the introducer sheath (i.E., rezipped).The physician replaced the coil to continue the operation.Then, a 7mm x 25cm orbit galaxy tdl complex frame (640cr0725/30451951) coil unintendedly detached before arriving to the target position.The physician utilized a microwire to push the prematurely detached coil into the target aneurysm.No patient complications occurred as a result of the event.No further information was provided at the time of complaint initiation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional event information received on 27 may 2021 indicated that the target aneurysm was located at the right ophthalmic artery of the internal carotid artery (ica).There was ¿normal¿ physiological curvature of the vessel; there was no calcification.The diameter of the right anterior genu (c3) intracavernous ica was 4.2mm.A prowler-14 150/50cm (606151x/30411329) microcatheter was used in conjunction with the orbit galaxy complaint coil.The coil unintendedly detached in the prowler-14 microcatheter, approximately 100cm from the proximal end.There was no resistance/friction encountered during advancement of the coil through the microcatheter.The device did not become stuck in the catheter at any time.There was a sufficient flush maintained through the devices.The procedure was delayed 20 minutes due to the event.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Section b5: additional event information received on 24 jun 2021 indicated that the 20-minute procedural delay was not considered clinically significant and did not result in any injury to the patient.It was reported that the surgeon is highly experienced and resolved the problem caused by the coils.The same prowler 14 microcatheter was used to complete the procedure.No further information was provided.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: a report from the field indicated that during an aneurysm coil embolization procedure, a 5mm x 7cm cashmere 14 (crc14050730/s14303) coil failed to return to the introducer sheath (i.E., rezipped).The physician replaced the coil to continue the operation.Then, a 7mm x 25cm orbit galaxy tdl complex frame (640cr0725/30451951) coil unintendedly detached before arriving to the target position.The physician utilized a microwire to push the prematurely detached coil into the target aneurysm.No patient complications occurred as a result of the event.Additional event information received on 27 may 2021 indicated that the target aneurysm was located at the right ophthalmic artery of the internal carotid artery (ica).There was ¿normal¿ physiological curvature of the vessel; there was no calcification.The diameter of the right anterior genu (c3) intracavernous ica was 4.2mm.A prowler-14 150/50cm (606151x/30411329) microcatheter was used in conjunction with the orbit galaxy complaint coil.The coil unintendedly detached in the prowler-14 microcatheter, approximately 100cm from the proximal end.There was no resistance/friction encountered during advancement of the coil through the microcatheter.The device did not become stuck in the catheter at any time.There was a sufficient flush maintained through the devices.The procedure was delayed 20 minutes due to the event.Additional event information received on 24 jun 2021 indicated that the 20-minute procedural delay was not considered clinically significant and did not result in any injury to the patient.It was reported that the surgeon is highly experienced and resolved the problem caused by the coils.The same prowler 14 microcatheter was used to complete the procedure.No further information was provided.One non-sterile unit og tdl cmplx frame coil 7x25 was received at cerenovus inside of a pouch for evaluation.The device was inspected, and it was found kinked at 19 inches and 34 inches.No other damages or anomalies were observed during the visual analysis.The device was inspected under microscope and it was found that the embolic coil was not returned for evaluation.Also, the support coil was inspected under microscope and it was found in good normal conditions.A manufacturing record evaluation was performed for the finished device 30451951 number, and no non-conformances related to the reported complaint condition were identified premature detachment requiring additional intervention is a known potential procedural complication associated with the orbit galaxy coil.With the information provided, it is not possible to determine the root cause of the unintended detachment.However, there are clinical and procedural factors including aneurysm/vessel characteristics, device selection, device interaction, and operator technique that may have contributed rather than the design or manufacture of the device.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of unintended detachment.There was no report of any unusual resistance/friction that may have preceded the premature detachment.Cerenovus conducted visual and microscopic inspection.During the visual analysis of the og tdl cmplx frame coil 7x25 it was noted that the device has a kinked condition.During the microscopic inspection it was noted that the embolic coil was not returned for evaluation, also the support coil was inspected, and no damages or anomalies were observed on it.Since the embolic coil was not returned for evaluation with the rest of the device, the customer complaint regarding ¿coil - premature detachment-in microcatheter¿ was confirmed, however it cannot determine the exact time when this occurs.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following precautions: ¿ repositioning the infusion catheter while the coil is deployed can lead to damage and/or premature detachment of the coil.¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.The file will be re-reviewed if additional information is received at a later date.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG TDL CMPLX FRAME COIL 7X25
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11848295
Report Number3008114965-2021-00206
Device Sequence Number14430819
Product Code KRD
UDI-Device Identifier10886704030447
UDI-Public10886704030447
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number640CR0725
Device Catalogue Number640CR0725
Device Lot Number30451951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer05/27/2021
06/24/2021
07/19/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/16/2021
07/14/2021
07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER-14 DUAL MARKER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight60